Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 2, NWS San Angelo, TX

November 18, 202119 counties in Texas

NWS San Angelo, TX issued this freeze warning at Nov 18, 2021, 3:03 AM CST for 19 counties in Texas. It took effect at Nov 19, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2021, 3:03 AM CST (09:03 UTC)
In effect from
Nov 19, 2021, 12:00 AM CST
Expired
Nov 19, 2021, 8:00 AM CST
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS74 KSJT 180903
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
303 AM CST Thu Nov 18 2021

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-168-182100-
/O.NEW.KSJT.FZ.W.0002.211119T0600Z-211119T1400Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Irby, Haskell, Throckmorton, Woodson, 
Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, 
Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo,
Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, 
Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, 
San Saba, Erna, Fort Mckavett, Hext, and Menard
303 AM CST Thu Nov 18 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

* WHAT...Widespread temperatures of 30-32 degrees expected.

* WHERE...Portions of west central Texas, especially the Big
  Country and Concho Valley.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions can harm crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions can harm crops and other 
sensitive vegetation.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
1 follow-up statement
142 
WWUS74 KSJT 182100
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
300 PM CST Thu Nov 18 2021

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-168-191400-
/O.CON.KSJT.FZ.W.0002.211119T0600Z-211119T1400Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Irby, Haskell, Throckmorton, Woodson, 
Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, 
Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo,
Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, 
Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, 
San Saba, Erna, Fort Mckavett, Hext, and Menard
300 PM CST Thu Nov 18 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* WHAT...Widespread temperatures of 28-32 degrees expected.

* WHERE...Portions of West Central Texas, especially the Big 
  Country and Concho Valley.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions can harm crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 10:45 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 17, 10:45 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1045 PM CST Wed Nov 17 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 105 PM CST Wed Nov 17 2021

Warm and breezy southerly flow earlier today has rapidly been
transitioning to cool and gusty northerly flow this afternoon, as
a cold front tracks through the region through tonight. Cooler
overnight low temperatures in the mid 30s to mid 40s are expected,
with Thursday's high temperatures only climbing into the upper
50s and lower 60s. Wind gusts up to roughly 30 mph can be expected
to carry into this evening across much of the area, diminishing
overnight, and picking back up Thursday late morning/early
afternoon up to roughly 25 mph.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 207 PM CST Wed Nov 17 2021

Generally dry weather expected in the long term with a few cold
fronts moving through the area, including today's. Thursday night
will be one of the coldest nights of the next several as surface
high pressure settles in, resulting in light and variable
winds, dry surface air, and mostly clear skies. These factors will
combine to create good radiational cooling, allowing lows to drop
into the 30s Thursday night. A few of our valley locations, and
other low lying areas could see lows near the freezing mark or
colder. Zonal flow aloft from Friday into Saturday will allow
temperatures to bounce back quickly, with highs Friday back in the
upper 60s, and warming into the mid/upper 70s on Saturday.

The next cold front will move into the area on Sunday. Currently,
we have highs ranging from the mid 60s north of I-20 to the upper
80s along I-10. Current long range models are hinting that the
front might move through faster, which would mean cooler highs for
Sunday, but we'll update as we get closer and have more confidence
in model solutions. That said, this will be another dry cold
frontal passage, with cool temperatures Monday, followed by
another warming trend Tuesday and Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Wed Nov 17 2021

VFR conditions should remain in place through the remainder of the
TAF period. Otherwise, breezy north winds will continue behind
the recent cold front through much of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 75  41  59  34 /   0   0   0   0
San Angelo 	 80  42  60  34 /   0   0   0   0
Junction 	 80  45  61  34 /   0   5   5   0
Brownwood 	 81  43  61  31 /   0   0   0   0
Sweetwater 	 71  39  58  36 /   0   0   0   0
Ozona      	 76  43  59  35 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...TP
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Nov 17, 1:54 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
154 PM CST Wed Nov 17 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
154 PM CST Wed Nov 17 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.